MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM -5 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM -5 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-036
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised.As reported by rep: "head and stem are loose." an accolade stem and lift head were revised to a biolox head and restoration modular stem construct.Update per medical review: the preoperative x-ray did show eccentricity of the head neck junction but did not show frank loosening of the stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a metal head was reported.The event was confirmed via medial review.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "no medical data, patient records pre or postoperative history were provided for review.This report is based on the pi report and 1 preop image and two close-up postop images.It would appear that the patient had a lift cobalt chrome head combined with a tmzf stem.The x-ray shows eccentricity of the head-neck junction likely the result of trunnionosis and wear.The stem and head went on to revision.Event confirmation: a revision arthroplasty can be confirmed only by the pi report.The x-rays of the revision are unlabeled and undated so cannot be necessarily attributed to the same patient.The preoperative x-ray did show eccentricity of the head neck junction but did not show frank loosening of the stem.Root cause: a root cause cannot be attributed as the event cannot be confirmed.That said, the preoperative x-rays showed marked trunnion wear and eccentricity of the head that would have been the reason for a revision if confirmed.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock on jan with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening.A review of the provided medical records by a clinical consultant indicated: "no medical data, patient records pre or postoperative history were provided for review.This report is based on the pi report and 1 preop image and two close-up postop images.It would appear that the patient had a lift cobalt chrome head combined with a tmzf stem.The x-ray shows eccentricity of the head-neck junction likely the result of trunnionosis and wear.The stem and head went on to revision.Event confirmation: a revision arthroplasty can be confirmed only by the pi report.The x-rays of the revision are unlabeled and undated so cannot be necessarily attributed to the same patient.The preoperative x-ray did show eccentricity of the head neck junction but did not show frank loosening of the stem.Root cause: a root cause cannot be attributed as the event cannot be confirmed.That said, the preoperative x-rays showed marked trunnion wear and eccentricity of the head that would have been the reason for a revision if confirmed.The subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall pfa was initiated for the lift v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.

Brand Name
V40 COCR LFIT HEAD 36MM -5 OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19971869
Report Number0002249697-2024-01119
Device Sequence Number7075615
Product Code JDI
UDI-Device Identifier07613327032291
UDI-Public07613327032291
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2013
Device Catalogue Number6260-9-036
Device Lot NumberD0XMAE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight91 KG